Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from acne, using Neutrogena, causing dryness in skin and peeling in palm. Any solution for scars?

hi dr, I have always had clear skin but from past few months my skin is prone to acne . I am currently using Neutrogena oil free acne face wash with 2% salicilic acid twice a day. it makes my skin too dry and the skin on my palm is peeling. It dries out the ance fast but doesnt control the occurence of acne. I have few acne marks now. I am using DERIVA CMS (adalpane+clindamicin) on the acne prone areas but it doesnt cure the acne problem . it just dries out the acne slowly leaving marks behind. please help
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

your problem is something which most teenagers have. It is simply acne vulgaris ie the medical term for pimples...few general precautions before we come to the medical treatment of your condition:

1. Avoid using any oily creams or lotions over face as much as possible. you can however use oil free moisturisers

2. Wash your face frequently inorder to keep it dry

3. Drink plenty of water

4. Try to avoid eating dry fruits

5.Avoid touching or squeezing of pimples

6. Avoid Hair oil

Now as far as i can make out, you are using Salicylic acid face wash which is a good agent to control acne. You can continue to use it but since you are developing excessive dryness, so i would advice you to use it only once a day....maybe at night..Rest of the times , you can use a simple soap for washing face.

Adapalene- clindamycin combination is a good agent for can continue to use it. but make sure that you apply it only at night..and do not rub it too much over the affected area, just touch little amount over the acne lesion.

And as your problem is not getting solved only with topical agents, so you might need some oral antibiotic as well. i would suggest that u should c a dermatologist for the same so that ur skin can be assessed and u can be given oral treatment as well if needed,,,and continue with the topical drugs..

Another thing is that since u are developing acne marks ,, start using a medicated sunscreen (spf >26) on regular basis...which will reduce the development of post acne scars

Hope all this helps

Dr Geetika Paul

Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor